Monday, January 31, 2011

Erosions or WTF!


Yes, I've gotten them during this past year.

I had none when I had my ENTIRE body Xrayed in Dec. 2009 when we were trying to figure out what was going on BECAUSE I COULDN'T MOVE IN THE MORNINGS AND GOT STIFF EVERYTIME I SAT STILL FOR MORE THAN A FEW SECONDS.

I got diagnosed super quickly, in Jan. 2010, and was put on a biologic and mass dose of methotrexate right away, but, as it turns out, THAT WASN'T ENOUGH TO STOP THE EROSIONS!!!!!

I'm more sad and disappointed than angry, despite the CAPITAL LETTERS SCREAMING AT YOU.

I think I'm too tired and resigned at this point to be angry and care to that extent, if that makes sense.

I just don't know what to do.

I met a friend and her mother after for coffee (turned into lunch) and was kind of upset, but fine.

Then I got home and started researching stuff online, got sick reading about side effects and lay down on my comfy couch, under my puffy down duvet when a friend I hadn't heard from in a while called. She started to say, "Hi, how are you, don't have much time, just calling about some work," and I promptly started crying.

Nice!!! rhuematologist, who was totally disappointed with the friggin' Xrays, is recommending Actemra.

Pros: an infusion every 4 weeks instead of giving myself a shot every week.
Cons: having to go for an infusion every month instead of being able to give myself a shot in the comfort of my own home.

There's more of course, but, hey, the side effects listed for every drug are scary freaky if you really read the fine print closely enough. (And, no, I'm not being stupid, or entirely facetious, I get the seriousness of things like gastrointestinal perforation just fine, thanks, but it seems to me it's six of one, half a dozen of the other when it comes down to it).

Now I just want to confront the parking dodo who gave me a ticket for parking on the residential city street for longer than an hour. Because I went to my doctor, got bad news, had to go for a chest Xray, then to another doctor to make an appointment for the now once-again-needed TB scratch test, then met a friend to get a hug and have lunch to cheer me up and, no, I didn't make it back to my car in the under 1-hour time frame, during which, apparently, you're supposed to be able to do all your necessary business, which, if I may say so, is practically impossible under the best of circumstances.


P.S. The picture? That's my body spinning out of control...


  1. Whisky, Tango, Foxtrot, indeed! You didn't indicate how much deterioration has happened, but ANY is way too much. Good luck and keep us posted if/when you switch drugs and how it goes. All the best.

  2. Oh man. HUGE hugs for you. That is a big slap in the face, isn't it?
    Where are the erosions?

    I'd be really upset too, it's no wonder you burst into tears on the phone. I'd probably cry for days actually, so you're being very strong!

    And that warden, grrrr. They are such petty little jobsworths.

    I don't know what to say, apart from sending you lots of support. xxx

  3. I'm so sorry, Laurie. That really really sucks. Many hugs.

  4. I'm sorry.... It sucks, sucks, sucks! I will be starting a new biologic too. Hang in there!

  5. Sorry girl! Erosions suck dont they! And side effects? I hear ya on that. They suck too...Did I say RA SUCKS?! lol - I have been on Enbrel for like 7 years now I think, sometimes it works better than other times. When I flare it seems like nothing works.

    I hope you start to get better right away!
    The most discouraging thing for me is that I want to sleep 24/7 - no energy. I can handle the pain and stiffness, but the flippin extreme fatigue is ticking me off!

    keep us posted! I will keep you in my prayers!

  6. I'm going to go at this from the OTHER side: Imagine what your joints would look like if you HADN'T been taking your current rheuma drugs since diagnosis? My bet is that it would have been far worse. And you'd have been in terrible pain from the rheuma all that time, too.

    That said, I'm SO sorry that your meds didn't prevent the erosions, and I really DO understand how devastated you are. Sending all the love, warmth and comfort I can your way, Laurie, along with much hope that Actemra will work much better. Hugs for you...

  7. I'm sorry you got this news. I remember a few years ago when my doctor pointed out some finger deformity I hadn't noticed. I know, don't ask me how I missed the new nodules, but I was shocked when he said "deformity". It's not like I didn't know this could happen but still it really threw me.
    As many people have already said it truely sucks!! Hang in there and I hope your new meds kick in very soon.

  8. Everything about RA freaking sucks!! I truly hope that Actemra works for you :) As much as it's kind of annoying to have to go get an infusion, it was also kind of nice to HAVE to just sit there and watch t.v. or read for a couple of hours :D

    I can't even imagine all the damage that is going on in me right now. Stupid body. Grr.

  9. aw, crap. So sorry, That is indeed a very bad day.

  10. Ugh, that completely sucks, Laurie. I really hope the Actemra makes a difference for you. It's so frightening and frustrating when you're doing all the right things and the RA is still rearing its ugly head. The only tiny (very tiny, I know), possibly positive thing in this is that, for me, at least, I experienced a significant reduction in pain after my erosions occurred. While they were occurring, of course, I had a lot of pain, but afterward things seemed to settle down a bit. I hope you start to feel better soon, too.